Different forms of medication, both complex and every-day types, can often be the cause for hair loss in men and women. This is due to the side-effects that medication has inside your system and on your hormones. Let us explain how this effects your hair loss.
Psychological conditions such as depression, severe anxiety and bipolar disorders are often treated with a complex range of medication that has a detrimental effect on the condition of your hair.
Medication and the Reasons for Hair Loss
Usually this hair loss is due to one of two reasons. The first type of hair loss as a result of taking medication occurs when the medication affects the usual cycle of hair growth and causes the cycle to be accelerated, culminating in excessive hair loss which is more than the natural re-growth of the hair.
The second cause of hair loss due to medication is caused when the new cells that form hair do not divide as normal and so new hair is restricted from growing; the remaining hair will then continue the cycle of being shed as normal and so the hair loss gradually becomes more noticeable.
Hair Loss Severity
The severity of the hair loss can’t be predicted as it is particular to that individual and is dependent upon a number of factors, such as the strength of the medication that the patient is taking and the frequency with which it is taken. Most people find that the hair will re-grow as normal once the medication is stopped. Women are often vulnerable to hair loss due to an every-day form of medication that they take, the birth control pill.
Not all women experience adverse side effects from taking the pill but in some cases it affects the hormone levels in the body and can sometimes result in a thinning of the hair. This can be very stressful for many women as it is can greatly affect their self-esteem and cause lack of confidence. The hair loss can usually be reversed by ceasing to take the birth control; there are other forms of contraception that do not affect the hormone levels in the body and should not cause the same thinning of the hair.